Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 16, 2021, 3:11 PM MDT for Lemhi County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 3:11 PM MDT (21:11 UTC)
- Expired
- Jul 16, 2021, 4:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 221 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3179 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS85 KMSO 162111 SPSMSO Special Weather Statement National Weather Service Missoula MT 311 PM MDT Fri Jul 16 2021 IDZ009-010-162200- Eastern Lemhi County ID-Western Lemhi County ID- 311 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 400 PM MDT... At 310 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Salmon, moving northeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Salmon, Carmen, Williams Lake and Baker. LAT...LON 4493 11410 4508 11423 4529 11385 4506 11366 TIME...MOT...LOC 2110Z 239DEG 13KT 4505 11408 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:34 PM MDT, 37 minutes earlier.
Area forecast discussion, Jul 16, 2:34 PM MDT, 37 minutes before
Area Forecast Discussion National Weather Service Missoula MT 234 PM MDT Fri Jul 16 2021 .DISCUSSION...A substantial plume of smoke is moving through the region from the fires in northern California and south central Oregon. Most of the smoke has remained elevated, but could mix into valleys and cause even lower visibility. The smoke is also keeping temperatures from warming as quickly as they could, with most sites showing at least a few degrees behind this time yesterday. Cumulus clouds are developing in central Idaho and radar projections show these becoming thunderstorms in southwest Montana and possibly into west central Montana this afternoon. Smoke will cause stability in west central Montana, so confidence in any thunderstorm development north of Butte is low. The outlook for the weekend remains hot, dry, and smoky under building high pressure. The forecast maintains very hot but smoke may keep high temperatures from reaching full warming potential. Model guidance maintains agreement that monsoon moisture will begin to enter the region during Monday, which is when thunderstorm chances return. Thunderstorm coverage is likely to increase on Tuesday and Wednesday. The amount of moisture expected to arrive to north central Idaho and western Montana is pointing toward thunderstorms that could produce heavy rain and even flash flooding. && .AVIATION...Smoke from Oregon, northern California, and Idaho continue to plague the aerial dome over the Northern Rockies for the next several days. Dependent on the path of the heaviest smoke, terminals should continue to be prepared for visibility reductions down to MVFR, especially during the morning hours. A few showers and thunderstorms are starting to develop across portion of central Idaho and southwest Montana, behind the latest smoke plume. Convection will impact KSMN until 07/03z and KBTM might experience storms between 06/23z to 07/04z. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jul 16, 3:11 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 311 PM MDT Fri Jul 16 2021 IDZ009-010-162200- Eastern Lemhi County ID-Western Lemhi County ID- 311 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 400 PM MDT... At 310 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Salmon, moving northeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Salmon, Carmen, Williams Lake and Baker. LAT...LON 4493 11410 4508 11423 4529 11385 4506 11366 TIME...MOT...LOC 2110Z 239DEG 13KT 4505 11408
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.